Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 11, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 14, 2006, 9:56 AM MDT for 20 counties in North Dakota. It took effect at Jul 14, 2006, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2006, 9:56 AM MDT (15:56 UTC)
- In effect from
- Jul 14, 2006, 12:00 PM MDT
- Expired
- Jul 14, 2006, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 128 km from the middle of the area, began a volume at 15:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2957 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 141556 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1056 AM CDT FRI JUL 14 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING NORTHWEST... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .WEST WINDS OF 15 TO 20 MPH THIS AFTERNOON...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017-150000- /O.NEW.KBIS.FW.W.0011.060714T1800Z-060715T0200Z/ /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 1056 AM CDT FRI JUL 14 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 15 TO 20 MPH THIS AFTERNOON...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ018>021-031>035-040>046-150000- /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON- BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1056 AM CDT FRI JUL 14 2006 /956 AM MDT FRI JUL 14 2006/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JF
3 follow-up statements
000 WWUS83 KBIS 141818 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 118 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING WEST AND SOUTH CENTRAL... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ018>020-031>035-040>046-150200- /O.EXA.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/ /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 118 PM CDT FRI JUL 14 2006 /1218 PM MDT FRI JUL 14 2006/ ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ001-002-009-010-017-150200- /O.CON.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/ /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE- 118 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 15 TO 25 MPH THIS AFTERNOON...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND AFTERNOON RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ021-150230- /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ MCLEAN- 118 PM CDT FRI JUL 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JF
000 WWUS83 KBIS 142023 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 323 PM CDT FRI JUL 14 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING WEST AND SOUTH CENTRAL... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .WEST WINDS OF 15 TO 25 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD INTO EARLY EVENING ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>020-031>035-040>046-150200- /O.CON.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/ /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 323 PM CDT FRI JUL 14 2006 /223 PM MDT FRI JUL 14 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 15 TO 25 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES IN THE UPPER 90S...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THROUGH THIS EVENING ACROSS WEST AND SOUTH CENTRAL NORTH DAKOTA. SIMILAR CONDITIONS ARE EXPECTED ON SATURDAY. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NDZ047-048-050-051-150430- /O.EXA.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ LOGAN-LA MOURE-MCINTOSH-DICKEY- 323 PM CDT FRI JUL 14 2006 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ021-150430- /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ MCLEAN- 323 PM CDT FRI JUL 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOUTH WINDS OF 5 TO 15 MPH SWITCHING TO THE WEST AND INCREASING TO AROUND 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD ON SATURDAY FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ JF
000 WWUS83 KBIS 150224 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 924 PM CDT FRI JUL 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING PORTIONS OF WESTERN AND SOUTH CENTRAL... .WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>020-031>035-040>046-151030- /O.EXP.KBIS.FW.W.0011.000000T0000Z-060715T0200Z/ /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 924 PM CDT FRI JUL 14 2006 /824 PM MDT FRI JUL 14 2006/ ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 100 TO 110...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ NDZ021-047-048-050-051-151030- /O.CON.KBIS.FW.A.0006.060715T1700Z-060716T0100Z/ MCLEAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 924 PM CDT FRI JUL 14 2006 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. WEST WINDS OF 10 TO 20 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AFTERNOON AND EARLY EVENING TEMPERATURES FROM 95 TO 100...AND RELATIVE HUMIDITIES OF 10 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD SATURDAY AFTERNOON AND EVENING. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ LEBLANG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 14, 3:00 AM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Jul 14, 3:00 AM MDT, 6 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT FRI JUL 14 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... MAIN FORECAST CONCERNS IN THE SHORT TERM ARE THE CONTINUED HOT AND DRY CONDITIONS. HAVE GENERALLY FOLLOWED A BLEND OF THE GFS AND NAM. UPPER LEVEL FLOW IS NEARLY ZONAL OVER THE STATE AT THE NORTHERN END OF A LARGE RIDGE OVER THE WESTERN CONUS. H850 TEMPERATURES CONTINUE TO SHOW TEMPERATURES OF 24-30C IN THE SHORT TERM PERIOD WITH SOME DAYTIME TEMPS OF 32 TO 34C ON SATURDAY. DEWPOINT TEMPERATURES OVER WESTERN HALF OF THE STATE WILL BE MAINLY IN THE 40S KEEPING AFTERNOON MINIMUM RELATIVE HUMIDITIES IN THE 15 TO 20 PERCENT RANGE. MAIN CONCERN IN THE FORECAST ASIDE FROM TEMPS OF UPPER 90S TO 103 IS A SURFACE TROUGH MOVING THROUGH THE FORECAST AREA ON SATURDAY. MODELS INDICATING A LOW LEVEL JET SETTING UP FRIDAY NIGHT OVER THE DAKOTAS. THIS WOULD ACT TO KEEP SOUTH WINDS UP AT NIGHT AND EARLY MORNING AHEAD OF THE TROUGH...THEN WINDS SWITCHING TO THE NORTHWEST BEHIND THE TROUGH. DRY AIR AND SOME LINKING TO MID LEVELS OF THE ATMOSPHERE WOULD BRING WINDS OF 20 MPH WITH SOME GUSTS POSSIBLE. FELT THAT TEMPS AROUND 100 WITH RH VALUES 15 TO 20 PERCENT AND VERY DRY PASTURES WOULD WARRANT FIRE WEATHER WATCH FOR SATURDAY. .LONG TERM...MONDAY THROUGH THURSDAY... PROBLEM IN THE LONG TERM WILL BE TEMPERATURES AND PRECIPITATION OR LACK THEREOF. ECMWF INDICATES A FLAT RIDGE OVER THE WESTERN TWO THIRDS OF THE U.S. THROUGH THE ENTIRE EXTENDED PERIOD. WHILE THE GFS IS SOMEWHAT SIMILAR...IT BRINGS A SHORTWAVE TROUGH FROM THE BRITISH COLUMBIA COAST EARLY IN THE PERIOD...ACROSS SOUTH CENTRAL CANADA TUESDAY NIGHT AND WEDNESDAY. THEN THE UPPER FLOW TURNS NORTHWEST THURSDAY AND FRIDAY. THIS WOULD MEAN A LITTLE BETTER CHANCE OF PRECIPITATION MID WEEK...WITH COOLER TEMPERATURES BY THE END OF THE WEEK. CURRENT CONSENSUS FROM SURROUNDING OFFICES AND HPC IS TO LEAN TOWARD THE ECMWF SOLUTION. THE CMC AND SOME OF THE ENSEMBLE MEMBERS POINT TO A GFS SOLUTION BUT MOST ENSEMBLE MEMBERS SUPPORT AN ECMWF SOLUTION. THEREFORE VERY FEW CHANGES TO TEMPERATURES WITH MID TO UPPER 80S NORTHEAST TO 90S SOUTH AND WEST. WILL ALSO MAINTAIN THE DRY FORECAST THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SATURDAY NOON CDT / 11AM MDT / THROUGH 8 PM CDT / 7 PM MDT FOR AREAS INCLUDING BURKE...MOUNTRAIL...MCLEAN...BURLEIGH...EMMONS COUNTIES AND WEST. && JV/TWH
Hazardous weather outlook, Jul 14, 5:00 AM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 600 AM CDT FRI JUL 14 2006 NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-151100- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS- FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 600 AM CDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND DRY CONDITIONS EXPECTED THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-009-010-017>021-031>035-040>046-151100- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 600 AM CDT FRI JUL 14 2006 /500 AM MDT FRI JUL 14 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON AND EARLY EVENING FOR LOW RELATIVE HUMIDITIES...VERY DRY PASTURES...AND WINDS SWITCHING FROM SOUTH 5 TO 15 MPH TO WEST AROUND 20 MPH. HOT AND DRY CONDITIONS EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
In the hours before
Local storm report, Jul 14, 8:54 AM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
954 AM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM FUNNEL CLOUD 8 S RIVERDALE 47.38N 101.37W
07/12/2006 MCLEAN ND PUBLIC
0800 PM FUNNEL CLOUD 5 S RUSO 47.76N 100.93W
07/12/2006 MCLEAN ND PUBLIC
0822 PM FUNNEL CLOUD 7 SSW BALFOUR 47.86N 100.59W
07/12/2006 MCHENRY ND TRAINED SPOTTER
&&
JP MARTINLocal storm report, Jul 14, 9:38 AM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 AM CDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL TOWNER 48.35N 100.41W
07/12/2006 E0.88 INCH MCHENRY ND EMERGENCY MNGR
HAIL 545 PM CDT TO 600 PM CDT.
0700 PM HAIL HANNOVER 47.12N 101.43W
07/12/2006 M0.75 INCH OLIVER ND PUBLIC
HAIL 700 PM CDT TO 704 PM CDT.
0600 PM HAIL BEACH 46.91N 104.01W
07/12/2006 M1.00 INCH GOLDEN VALLEY ND EMERGENCY MNGR
HAIL RANGED IN SIZE FROM PEA SIZE TO QUARTER SIZE.
&&
JP MARTINThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:51 AM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Burke, Burleigh, Dickey and 19 more | 24 hr |
| Jul 14, 2:29 PM MDT | Heat Advisory | BIS | Adams, Billings, Bowman, Burleigh, Dickey, Dunn and 17 more | 29 hr |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.